MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1DEDRAC
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during maintenance, this 980 ventilator failed the leak test portion of extended self test (est) with a "safety valve (sv) failed to open" message.The pressure was reported to have risen to a limit where the sv was expected to open but failed to.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, during maintenance, this 980 ventilator failed the leak test portion of extended self test (est) with a "safety valve (sv) failed to open" message.The pressure was reported to have risen to a limit where the sv was expected to open but failed to.The device was available for evaluation.While the service personnel (sp) was performing preventative maintenance the 980 ventilator failed the leak test portion of the est with a "safety valve failed to open" message; therefore the sp replaced the safety valve.The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.The cause of the event was isolated in the field to a potential fault in the safety valve.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, during maintenance, this 980 ventilator failed the leak test portion of extended self test (est) with a "safety valve (sv) failed to open" message.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return.Section h6 evaluation codes updated due to part return and analysis of part method code - additional code added conclusion code - remove d02 and add d15 component code - remove g06007 and add g07001.H3: device evaluation summary: updated due to part return and analysis of part medtronic conducted an investigation based upon all information received.It was reported that, during maintenance, this 980 ventilator failed the leak test portion of extended self test (est) with a "safety valve (sv) failed to open" message the device was available for evaluation.Service personnel (sp) inspected the device and based upon est failure codes in the logs, replaced the sv.The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.A review of the est failure codes in the logs showed both "sv failed to open" and "excessive leak" codes.If there is a leak in the system during the sv test, pressure can fail to build to the level required to cause the sv to open as expected.The sv was returned to medtronic for further analysis: the component was visually inspected and functionally tested with no malfunction or product deficiency observed.Due to the "excessive leak" codes in the logs and the returned component performing as intended, the likely cause of the event was a leak which prevented the pressure from reaching the required level to cause the sv to open and while replacing the sv, the sp corrected the leak.The event is included in trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19680339
Report Number8020893-2024-00210
Device Sequence Number20574253
Product Code CBK
UDI-Device Identifier10884521171596
UDI-Public10884521171596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1DEDRAC
Device Catalogue Number980X1DEDRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown